Alert archive / Iowa / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 110, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 23, 2009, 4:18 PM CDT for 5 counties in Iowa. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2009, 4:18 PM CDT (21:18 UTC)
- Expired
- Jun 23, 2009, 5:15 PM CDT
- In force
- 57 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
Counties Jasper County, IA, Marshall County, IA, Poweshiek County, IA, Story County, IA, Tama County, IA
The radar
The Des Moines radar (KDMX), 60 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 12:01 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Jun 23, 3:28 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.3 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1357 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 1336 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDMX 232118
SVRDMX
IAC099-127-157-169-171-232215-
/O.NEW.KDMX.SV.W.0110.090623T2118Z-090623T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
418 PM CDT TUE JUN 23 2009
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN JASPER COUNTY IN CENTRAL IOWA...
SOUTHERN MARSHALL COUNTY IN CENTRAL IOWA...
NORTHWESTERN POWESHIEK COUNTY IN CENTRAL IOWA...
SOUTHEASTERN STORY COUNTY IN CENTRAL IOWA...
SOUTHWESTERN TAMA COUNTY IN CENTRAL IOWA...
* UNTIL 515 PM CDT
* AT 416 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 4 MILES
NORTH OF BAXTER...OR 31 MILES NORTHEAST OF DES MOINES...AND WAS
MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HAVERHILL BY 440 PM CDT...
LAUREL BY 450 PM CDT...
FERGUSON BY 455 PM CDT...
KELLOGG BY 500 PM CDT...
GILMAN BY 505 PM CDT...
OAKLAND ACRES BY 510 PM CDT...
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 175 AND 180.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A
MOBILE HOME...SEEK SHELTER IN A STURDY BUILDING.
GO TO A BASEMENT OR SMALL INTERIOR ROOM. COVER YOURSELF. EVACUATE
MOBILE HOMES...AND SEEK SHELTER IN A STURDY BUILDING. LARGE WIND
BLOWN HAIL...AND SEVERE STRAIGHT LINE WINDS CAN CAUSE EXTENSIVE
DAMAGE JUST
&&
LAT...LON 4165 9278 4180 9335 4187 9335 4205 9323
4196 9261
TIME...MOT...LOC 2118Z 286DEG 19KT 4187 9315
$$
BOKSAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:34 PM CDT, 44 minutes earlier.
Area forecast discussion, Jun 23, 3:34 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 334 PM CDT TUE JUN 23 2009 .SHORT TERM /TONIGHT/... ONGOING EXTREME INSTABILITY AND SEVERE CONCERNS WILL CONTINUE THIS EVENING. SOME THREAT FOR HEAVY RAINFALL WITH TRAINING CELLS...WILL BE LETTING THE NORTHERN SECTIONS OF THE HEAT ADV EXPIRE AT 7 PM WITH THE EXCESSIVE HEAT WARNING AND EXTENSION OF THE HEAT ADVISORY CONTINUING OVER THE SOUTH FOR THE REMAINDER OF TNT AND WED. BOUNDARY MAY REFIRE STORMS LATE TONIGHT THOUGH WITH SOME LESSENING OF INSTABILITY OVERNIGHT...HAVE TRIMMED POPS BACK UNTIL AFT 06Z WHEN SOME RETURN FLOW MAY RESULT IN ADDITIONAL STORMS AT THAT TIME. .LONG TERM /WEDNESDAY THROUGH FRIDAY/... KIND OF A SIMILAR PATTERN WEDNESDAY AS TODAY. THERE MAY BE AN EXITING MCS ACROSS THE SOUTHEAST IN THE EARLY MORNING...THEN THERE SHOULD BE ANOTHER MCS MOVING INTO NW IA DURING THE LATER MORNING AND MOVING/DEVELOPING EAST AND SOUTHEAST DURING THE AFTERNOON. COLD FRONT WILL BE DROPPING SOUTH THROUGH THE CWA DURING THE AFTN AND WILL ADD TO THE LOW LEVEL FORCING...THOUGH CONVERGENCE ON THE WEAKER SIDE. THOUGH THERE IS SOME CONCERN ABOUT HOW CONVECTIVE OUTFLOWS MAY IMPACT MAGNITUDE OF INSTABILITY...STILL APPEARS THAT WE WILL BE SUFFICIENTLY UNSTABLE TO PROMOTE AND SUSTAIN STRONG AND POTENTIALLY SEVERE CONVECTION AT ANY TIME INTO WEDNESDAY NIGHT. RAINFALL RATES WILL BE HIGH GIVEN THE ABNORMALLY HIGH PWAT LEVELS AND LOCALIZED FLASH FLOODING IS CERTAINLY POSSIBLE IN AREAS THAT RECEIVE REPEATED THUNDERSTORMS. WILL PROBABLY HAVE ONE MORE MCS TO DEAL WITH OVERNIGHT WEDNESDAY NIGHT INTO EARLY THURSDAY...BEFORE THE FRONT IS FINALLY SUPPRESSED TO OUR SOUTH AND WE GET A COUPLE OF DAYS OF DRY AND COOLER WEATHER. REGARDING THE HEAT...HAVE CONTINUED EXCESSIVE HEAT WARNING THROUGH WEDNESDAY FOR MUCH OF CENTRAL IOWA SOUTH OF I-80. HOWEVER...THERE IS SOME UNCERTAINTY...ESPECIALLY ON THE NORTH AND EAST EDGE OF THIS WARNING THAT CONVECTIVE OUTFLOWS FROM TONIGHT MAY NOT ALLOW TEMPS AND RH LEVELS TO COMBINE FOR THE 110 HEAT INDEX THAT WE ARE EXPECTING. HOWEVER...IF THE OUTFLOWS ARE OVERCOME...THEN IT SEEMS REASONABLE THAT THE AIRMASS SOUTH OF THE FRONT WILL BE AS HOT AND HUMID AS IT WAS TODAY. NEXT PERIOD OF CONCERN IS FRIDAY NIGHT INTO SATURDAY WHEN ANOTHER 500 MB TROUGH PASSES TO OUR NORTH AND A SURFACE COOL FRONT MOVES THROUGH. HAVE GONE WITH THE BETTER CHANCES NORTHERN HALF...CLOSER TO UPPER LEVEL FORCING. UNCERTAINY ABOUNDS EARLY NEXT WEEK AS GFS SENDS ANOTHER UPPER LEVEL WAVE ACROSS THE NRN CONUS...BUT THE EC AND GFS ENSEMBLE MAINTAIN THE UPPER LEVEL RIDGE AXIS TO OUR WEST. HAVE JUST VERY LOW POPS MONDAY INTO TUESDAY...AND MAINLY IN THE NORTH. THE GOOD NEWS IS THAT TEMPERATURES WILL BE COOLER THAN CURRENT LEVELS...GENERALLY AROUND NORMAL. && .AVIATION...23/18Z LINE OF CONVECTION NOW MOVING ACROSS THE NORTHERN AREAS AND WILL IMPACT KFOD...KMCW...AND KALO FOR THE AFTERNOON HOURS. HAVE ADDED VRB25G40KT GUSTS WITH TSRA EXPECTED AS THE LINE PASSES EAST. PSBL TO SEE 50KT GUSTS WITH SOME OF THE STRONGER STORMS. FARTHER SOUTH...STORMS NOT AS LIKELY EARLY ON BUT CONTINUED CHANCES FOR SOME THUNDER AT KDSM DURING THE 20-22Z PERIOD THIS AFTERNOON. OVERNIGHT TNT ANOTHER CHANCE FOR STORMS AND WILL LEAVE FOR EVENING SHIFT TO PIN DOWN MOST FAVORED AREAS...THOUGH NORTHERN AND CENTRAL AREAS LOOK TO BE MOST FAVORABLE AT PRESENT./REV && .DMX WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 9 PM CDT WEDNESDAY FOR ADAIR-ADAMS- APPANOOSE-AUDUBON-CASS-CLARKE-DALLAS-DECATUR-GUTHRIE-LUCAS- MADISON-MARION-MONROE-POLK-RINGGOLD-TAYLOR-UNION-WARREN-WAYNE. HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR BLACK HAWK-BOONE- BREMER-BUTLER-CARROLL-CERRO GORDO-CRAWFORD-FRANKLIN-GREENE- GRUNDY-HAMILTON-HANCOCK-HARDIN-MARSHALL-POWESHIEK-STORY-TAMA- WINNEBAGO-WORTH-WRIGHT. HEAT ADVISORY UNTIL 9 PM CDT WEDNESDAY FOR DAVIS-JASPER-MAHASKA- WAPELLO. && SHORT TERM...REV LONG TERM...MOYER AVIATION...REV
Hazardous weather outlook, Jun 23, 3:25 PM CDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 325 PM CDT TUE JUN 23 2009 IAZ057>060-070>074-081>085-092>096-242030- AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR-MADISON-WARREN-MARION- ADAMS-UNION-CLARKE-LUCAS-MONROE-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE- 325 PM CDT TUE JUN 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS EVENING AND TONIGHT VERY HOT AND HUMID CONDITIONS WILL PERSIST TODAY. AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR THE AREA TONIGHT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. ADDITIONAL THUNDERSTORMS ARE POSSIBLE THIS EVENING AND TONIGHT. STORMS COULD BE SEVERE...WITH 60 MPH WIND GUSTS AND HEAVY RAINFALL THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HOT AND HUMID CONDITIONS WILL PERSIST WEDNESDAY...WITH AFTERNOON HEAT INDEX VALUES GREATER THAN 110 DEGREES EXPECTED THROUGH WEDNESDAY. AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR THE AREA THROUGH WEDNESDAY EVENING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. MORE THUNDERSTORMS ARE EXPECTED WEDNESDAY INTO THURSDAY MORNING. ISOLATED SEVERE STORMS AND LOCALLY HEAVY RAINFALL ARE POSSIBLE...ESPECIALLY WEDNESDAY NIGHT. ADDITIONAL THUNDERSTORM CHANCES ARRIVE FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED AT VARIOUS TIMES THIS AFTERNOON THROUGH WEDNESDAY NIGHT. IAZ006-007-016-017-025>028-036>039-044>050-061-062-075-086-097- 242030- WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-BOONE- STORY-MARSHALL-TAMA-JASPER-POWESHIEK-MAHASKA-WAPELLO-DAVIS- 325 PM CDT TUE JUN 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT VERY HOT AND HUMID CONDITIONS ARE EXPECTED THIS AFTERNOON. A HEAT ADVISORY IS IN EFFECT FOR THE AREA THIS AFTERNOON THROUGH 7 PM. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. THUNDERSTORMS ARE EXPECTED LATE THIS EVENING AND TONIGHT. SOME STORMS COULD BE SEVERE...WITH ISOLATED 60 MPH WIND GUSTS AND HEAVY RAINFALL THE MAIN THREATS. LOCALLY HEAVY RAINFALL IS EXPECTED...AND ISOLATED FLASH FLOODING CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MORE THUNDERSTORMS ARE EXPECTED WEDNESDAY INTO THURSDAY MORNING. ISOLATED SEVERE STORMS AND LOCALLY HEAVY RAINFALL ARE POSSIBLE...ESPECIALLY WEDNESDAY NIGHT. ADDITIONAL THUNDERSTORM CHANCES ARRIVE FRIDAY NIGHT AND SATURDAY. A HEAT ADVISORY IS IN EFFECT FOR PORTIONS OF THE AREA THROUGH 9 PM WEDNESDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED AT VARIOUS TIMES TONIGHT THROUGH WEDNESDAY NIGHT. IAZ004-005-015-023-024-033>035-242030- EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER- 325 PM CDT TUE JUN 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT ADDITIONAL THUNDERSTORMS ARE EXPECTED LATE TONIGHT. LOCALLY HEAVY RAINFALL IS POSSIBLE...AND ISOLATED FLASH FLOODING CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MORE THUNDERSTORMS ARE EXPECTED WEDNESDAY INTO THURSDAY MORNING. ISOLATED SEVERE STORMS AND LOCALLY HEAVY RAINFALL ARE POSSIBLE...ESPECIALLY WEDNESDAY NIGHT. ADDITIONAL THUNDERSTORM CHANCES ARRIVE FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED AT VARIOUS TIMES TONIGHT THROUGH WEDNESDAY NIGHT. REV
In the hours before
Local storm report, Jun 23, 3:51 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
351 PM CDT TUE JUN 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM TSTM WND DMG 10 N POPEJOY 42.74N 93.43W
06/23/2009 FRANKLIN IA TRAINED SPOTTER
TWO SEMIS BLOWN OVER BETWEEN MP159 AND 165 ON I-35
&&
LEELocal storm report, Jun 23, 3:58 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
358 PM CDT TUE JUN 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG 4 S SHEFFIELD 42.83N 93.22W
06/23/2009 FRANKLIN IA STORM CHASER
EXTENSIVE TREE DAMAGE NEAR CHAPIN. TIME ESTIMATED.
&&
SMALLLocal storm report, Jun 23, 4:00 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
400 PM CDT TUE JUN 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG HAMPTON 42.74N 93.20W
06/23/2009 FRANKLIN IA TRAINED SPOTTER
TREE DAMAGE AND CORN FLATTENED ON WESTERN EDGE OF HAMPTON
NEAR THE FAIRGROUNDS. TIME ESTIMATED.
0215 PM TSTM WND DMG 2 NW LU VERNE 42.94N 94.11W
06/23/2009 KOSSUTH IA EMERGENCY MNGR
KOSSUTH COUNTY EMERGENCY MANAGEMENT REPORTS A SWATH OF
WIND DAMAGE FROM LU VERNE EXTENDING ABOUT 6 MILES WEST
AND 4 MILES NORTH. TREES AND LIMBS DOWN...POWER LINES
DOWN...CROPS FLATTENED. DELAYED REPORT. TIME ESTIMATED.
0345 PM TSTM WND DMG PERRY 41.84N 94.10W
06/23/2009 DALLAS IA TRAINED SPOTTER
SEMI BLOWN OFF THE ROAD ON THE EAST SIDE OF PERRY.
&&
LEELocal storm report, Jun 23, 4:05 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
405 PM CDT TUE JUN 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND GST 3 N STEAMBOAT ROCK 42.45N 93.06W
06/23/2009 M68 MPH HARDIN IA MESONET
IOWA DOT RWIS SITE.
&&
SMALLLocal storm report, Jun 23, 4:12 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
412 PM CDT TUE JUN 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM TSTM WND GST DALLAS CENTER 41.68N 93.98W
06/23/2009 E65.00 MPH DALLAS IA TRAINED SPOTTER
&&
LEELocal storm report, Jun 23, 4:14 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
414 PM CDT TUE JUN 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG KELLEY 41.95N 93.66W
06/23/2009 STORY IA LAW ENFORCEMENT
18 INCH DIAMETER TREE SNAPPED OFF AND BLOWN DOWN.
&&
BMOYERThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 1:31 PM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Kossuth, Palo Alto, Pocahontas | 44 min |
| Jun 23, 1:39 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Greene, Sac | 51 min |
| Jun 23, 1:53 PM CDT | Tornado Warning | DMX | Calhoun, Webster | 24 min |
| Jun 23, 2:15 PM CDT | Excessive Heat Warning | DMX | Adair, Adams, Appanoose, Audubon, Cass, Clarke and 13 more | 20 hr |
| Jun 23, 2:40 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin, Hancock, Wright | 50 min |
| Jun 23, 2:49 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin, Hancock, Winnebago, Worth, Wright | 41 min |
| Jun 23, 3:14 PM CDT | Severe Thunderstorm Warning | DMX | Butler, Cerro Gordo, Franklin, Hardin | 46 min |
| Jun 23, 3:15 PM CDT | Areal Flood Advisory | DMX | Franklin, Wright | 90 min |
| Jun 23, 3:23 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Greene | 52 min |
| Jun 23, 3:25 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer, Butler, Grundy, Hardin | 50 min |
| Jun 23, 3:35 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Polk | 55 min |
| Jun 23, 3:48 PM CDT | Severe Thunderstorm Warning | DMX | Polk, Story | 57 min |
| Jun 23, 4:01 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Grundy, Marshall, Tama | 44 min |
| Jun 23, 4:03 PM CDT | Areal Flood Advisory | DMX | Dallas, Polk | 6 hr |
| Jun 23, 4:09 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer, Butler, Grundy | 51 min |
| Jun 23, 4:12 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Madison, Polk | 48 min |
| Jun 23, 4:12 PM CDT | Tornado Warning | DMX | Black Hawk | 33 min |
| Jun 23, 4:20 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marion, Polk, Warren | 55 min |
| Jun 23, 4:28 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Guthrie, Madison | 62 min |
| Jun 23, 4:33 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Audubon, Cass, Guthrie | 42 min |
| Jun 23, 4:42 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Grundy, Jasper, Marshall, Poweshiek, Tama | 48 min |
| Jun 23, 4:44 PM CDT | Areal Flood Advisory | DMX | Madison, Warren | 3 hr |
| Jun 23, 4:50 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Dallas, Guthrie | 40 min |
| Jun 23, 4:58 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer | 16 min |
| Jun 23, 4:58 PM CDT | Severe Thunderstorm Warning | DMX | Lucas, Marion, Monroe, Warren | 47 min |
| Jun 23, 5:00 PM CDT | Areal Flood Advisory | DMX | Adair, Guthrie | 119 min |
| Jun 23, 5:00 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Madison, Polk, Warren | 45 min |
| Jun 23, 5:11 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Mahaska, Marion, Poweshiek | 49 min |
| Jun 23, 5:13 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams, Cass, Madison, Union | 47 min |
| Jun 23, 5:22 PM CDT | Flash Flood Warning | DMX | Adair, Dallas, Guthrie, Madison | 6 hr |
| Jun 23, 5:27 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Guthrie, Madison | 33 min |
| Jun 23, 5:38 PM CDT | Areal Flood Advisory | DMX | Madison | 3 hr |
| Jun 23, 5:42 PM CDT | Severe Thunderstorm Warning | DMX | Davis, Monroe, Wapello | 48 min |
| Jun 23, 6:02 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Clarke, Madison, Union, Warren | 28 min |
| Jun 23, 6:28 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis | 32 min |
| Jun 23, 6:40 PM CDT | Flash Flood Warning | DMX | Polk | 6 hr |
| Jun 23, 6:47 PM CDT | Severe Thunderstorm Warning | DMX | Decatur | 28 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.